Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 7, 2000, 4:50 PM MDT for Box Butte County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 2000, 4:50 PM MDT (22:50 UTC)
- Expired
- May 7, 2000, 5:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 192 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WUUS55 KCYS 072251 SVRCYS NEC013-072315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 450 PM MDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF ALLIANCE * UNTIL 515 PM MDT * AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BEREA...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE LARGE HAIL AND WIND GUSTS UP TO 60 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND EAST CENTRAL WYOMING. LAT...LON 4218 10309 4205 10291 4201 10276 4234 10277 DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:48 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 7, 2:48 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT SUN MAY 7 2000 IT LOOKS LIKE AN UNSETTLED PERIOD WITH A BROAD CYCLONIC TROF OVER THE WRN US THRU THE PD. SOME DIFFERENCES WITH THE SHORT WAVES AND SFC FEATURES BETWEEN THE MODELS AND AM GOING WITH THE AVN. AVN SEEMS TO HAVE A BETTER HANDLE ON SFC FEATURES AND RH FIELDS. IN THE SHORT TERM...SHORT WAVE MOVING THRU WRN WY WL CONT E THIS AFT. SFC LOW WL DVLP OVR SE WY WITH UPSLP FLOW AT THE SFC. DEWPTS IN THE UPPER 40S TO MID 50S AND AMS IS DESTABILIZING...ESPECIALLY OVR THE SW NEB PANHANDLE. COOLER AND MORE STABLE AIR MOVES S INTO THE AREA OVERNIGHT BRINGING AN END TO TSTMS...BUT SOME LOWER CLDS AND LIGHT SHOWERS ARE STILL POSSIBLE. NEXT SIG SHORT WAVE MOVES INTO THE AREA LATE MON AND EXITS TUESDAY WITH LEE TROF SETTING UP THRU ERN WY TUES AFT. MAINLY EXPECT MORNING SHOWERS WEST THEN DRY...WARMER AND BREEZY CONDS DURING THE AFT. WL KEEP A LOW SCT POP IN THE ERN ZONES FOR TUES. WL LEAN TOWARD THE FAN GUID POPS. TEMP WISE...WL USE A BLEND OF THE FWC/FAN GUID. COOLER MON AND A LITTLE WARMER ON TUES. EXTENDED DISCUSSION... ZONAL FLOW FCST TO BUCKLE OVR WRN U.S. WITH TROF MOVG INTO THE W COAST BY FRI. AFTER THAT...PIECES OF ENERGY WL EJECT NE OUT OF LARGER SCALE TROF THRU THE WEEKEND. THE TROF WAS FRTHR E ON THE NEW MRF THAN ITS PREV RUN. WITH EITHER RUNS TIMING...STILL LOOKS TO BE A THREAT OF SHWRS AND TSTMS STARTING UP AGN THU AFTN WITH THE CHC INCRSG THRU SUN. MOR WDSPRD PCPN PER NCEP ENSEMBLE SHUD BE TO OUR N DRG THAT TIME. SVR WX LOOKS LIKE A PSBLTY THU AFTN AND EVE AND MAYBE AGN FRI AFTN AND EVE. .CYS... WY...NONE. NE...NONE. STARK/WEILAND
In the hours before
Special weather statement, May 7, 2:21 PM MDT, 2 hours 29 minutes before
WYZ060-068-070-NEZ001>003-019>021-054-055-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 221 PM MDT SUN MAY 7 2000 ...A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF EAST CENTRAL AND SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH 8 PM... THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH UNTIL 8 PM FOR PARTS OF EAST CENTRAL AND SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. THE WATCH INCLUDES THE CITIES OF LUSK...TORRINGTON AND PINE BLUFFS...BUT DOES NOT INCLUDE CHEYENNE. A WATCH FOR THAT AREA MEANS THAT WEATHER CONDITIONS ARE PRESENT FOR THE FORMATION OF SEVERE THUNDERSTORMS WHICH MAY PRODUCE TORNADOES. AT 215 PM...THUNDERSTORMS WERE LOCATED OVER EASTERN CONVERSE COUNTY...AS WELL AS 10 MILES WEST OF GLENDO AND 20 MILES NORTHEAST OF CHEYENNE. THE STORMS SHOULD CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST AT 30 MPH. PEOPLE IN THE WATCH AREA SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND EVEN TORNADOES THROUGH THE EARLY EVENING. WHEN A THUNDERSTORM APPROACHES...GO TO YOUR SAFE SHELTER AND AWAY FROM WINDOWS. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:40 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 35 min |
| May 6, 9:11 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 34 min |
| May 6, 9:42 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff | 48 min |
| May 6, 9:45 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 30 min |
| May 6, 10:18 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 27 min |
| May 6, 10:44 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 46 min |
| May 6, 11:11 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 34 min |
| May 6, 11:57 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 48 min |
| May 7, 12:35 AM MDT | Severe Thunderstorm Warning | CYS | Morrill | 15 min |
| May 7, 3:10 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 35 min |
| May 7, 3:32 PM MDT | Tornado Warning | CYS | Kimball | 28 min |
| May 7, 3:55 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
| May 7, 3:59 PM MDT | Tornado Warning | CYS | Kimball | 31 min |
| May 7, 4:13 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 47 min |
| May 7, 4:23 PM MDT | Tornado Warning | CYS | Scotts Bluff | 37 min |
| May 7, 4:25 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 50 min |
| May 7, 5:01 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 44 min |
| May 7, 5:10 PM MDT | Tornado Warning | CYS | Box Butte | 35 min |
| May 7, 5:16 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.